Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 207, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 30, 2007, 12:17 PM EDT for Somerset County, Maine. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2007, 12:17 PM EDT (16:17 UTC)
- Expired
- Aug 30, 2007, 1:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Somerset County, ME
The radar
The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 9:47 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 30, 9:47 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 947 AM EDT THU AUG 30 2007 .SYNOPSIS... HIGH PRESSURE WILL MOVE EAST OF THE REGION TODAY AS A COLD FRONT APPROACHES THE REGION THIS MORNING AND SLOWLY MOVES ACROSS THE REGION LATER TODAY AND TONIGHT...MOVING OFFSHORE EARLY FRIDAY MORNING. HIGH PRESSURE WILL BUILD OVER THE AREA FOR THE WEEKEND. A WEAK COLD FRONT IS EXPECTED TO CROSS THE REGION MONDAY NIGHT INTO TUESDAY...WITH HIGH PRESSURE AGAIN BUILDING IN BEHIND THAT BOUNDARY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... THE FORECAST PROBLEM FOR TODAY IS CONVECTION STRENGTH. CURRENTLY...THE FORECAST AREA IS SOUTH OF THE MAIN BELT OF WESTERLY IN THE FAST NORTHERN STREAM. THE SURFACE FRONT IS DRAPED ACROSS NORTHERNMOST MAINE AND SOUTHERN QUEBEC. SOUTH OF THE FRONT...SKIES ARE STILL MOSTLY CLEAR WITH INCREASING LOW LEVEL LAPSE RATES IN THE STRONG LATE AUGUST SUN. CLOSER TO THE FRONT...CONVECTION IS ALREADY FIRING ACROSS NORTHERN VERMONT IN RESPONSE TO A MESOSCALE FEATURE IN THE FLOW. THIS AREA WILL BE FIRST FOR CONVECTIVE POTENTIAL. THE 12Z CWMW IS DEEPER INTO THE COOLER AIR...AND SHOWS LITTLE IN THE WAY OF CONVECTIVE POTENTIAL. THE CLOUD/NO CLOUD AREA NEAR THE FRONT WILL BE THE CONVECTIVE INITIATION POINT LATER THIS MORNING...AND THIS WILL BE THE PRIME AREA FOR THIS AFTERNOON. THE FRONT IS SLOW MOVING...AND SOUTH OF THE FOOTHILLS IN WESTERN MAINE AND SOUTHEAST NEW HAMPSHIRE PROBABLY STAY CAPPED MUCH OF THE DAY (AS THE MODIFIED 12Z GYX SOUNDING SHOWS). THE MAIN BELT OF WESTERLY STAYS NORTH OF THE BORDER...WITH THE BEST INSTABILITY TO THE SOUTH OF THIS ACROSS THE FOOTHILLS. GIVEN THE POSITION OF THE FRONT THIS MORNING...THE CONVECTION MAY GET GOING A BIT EARLIER THAN USUAL ACROSS WESTERN NEW HAMPSHIRE AND EARLY AFTERNOON ACROSS THE HIGHER TERRAIN OF WESTERN MAINE. THE FORECAST HAS BEEN UPDATED TO INCLUDE THE REFINED TIMING...AND TO ADD ENHANCED WORDING FOR THE HIGHER TERRAIN IN NORTHERN AND CENTRAL NEW HAMPSHIRE AND WESTERN MAINE. WITH THE WIND FIELD NORTH AND THE BEST INSTABILITY SOUTH...WOULD EXPECT PULSE STORMS TO TRANSITION TO POSSIBLE MULTICELL STRUCTURE WITH SMALL LINE SEGMENTS BEING THE MOST LIKELY STORM TYPE. GIVEN THE WARM AIRMASS IN PLACE (MORNING AND MODIFIED MODEL SOUNDINGS FOR THIS AFTERNOON SUGGEST FREEZING LEVELS REMAINING ABOUT 13000 FEET)...LARGE HAIL IS UNLIKELY OUTSIDE OF SUPERCELLS (WHICH LOOK UNLIKELY AT THIS POINT). EXPECT GUSTY WINDS IN COLLAPSING CELLS AND WINDS WITH LINE SEGMENTS AS THE MAIN SEVERE WEATHER THREATS. ACROSS SOUTHEAST NEW HAMPSHIRE AND SOUTHERNMOST MAINE...LEFT THE ENHANCED WORDING OUT FOR NOW...AS THE BEST THREAT REMAINS NORTH. THE ONLY OTHER CHANGES TO THE CURRENT FORECAST WERE TO SKY AND TEMPERATURES TO MATCH CURRENT TRENDS. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 AM FRIDAY/... WEAK LOW PRESSURE ALONG THE FRONTAL BOUNDARY WILL SLOW ITS EASTWARD PROGRESSION THROUGH TONIGHT. AHEAD OF THE FRONTAL BOUNDARY WHERE THERE WILL BE LESS CLOUD COVER...DAYTIME HEATING WILL PROMOTE INSTABILITY...THUS BETTER CHANCE FOR STRONGER CONVECTIVE ACTIVITY. AT THIS TIME...IT LOOKS LIKE PARAMETERS WILL BE IN PLACE FOR PERHAPS SOME STRONG ISOLATED ACTIVITY WHICH COULD PRODUCE GUSTY WINDS NEAR SEVERE CRITERIA...ALONG WITH SOME HEAVY DOWNPOURS. DUE TO HIGHER FREEZING LEVELS...WOULD NOT EXPECT LARGE HAIL WITH ANY OF THE ACTIVITY. SPC KEEPS US IN THE GENERAL THUNDERSTORM CATEGORY...SO WILL HOLD OFF ANY ENHANCED WORDING THIS PACKAGE. BOUNDARY MOVES ACROSS REGION TONIGHT AND WITH LOSS OF DAYTIME HEATING...MORE IN THE WAY OF SHOWERS EXPECTED ALONG WITH SOME DEGREE OF FOG. BOTH MODELS CONTINUE TO SHOW OFFSHORE STORM RETAINING ITS OWN IDENTITY TIL IT MERGES WITH FRONTAL BOUNDARY IN THE EASTERN GULF OF MAINE INTO SOUTHERN NOVA SCOTIA. TEMPERATURES A BLEND OF MAV/MET GUIDANCE AND POPS A BLEND OF CURRENT FORECAST/MAV GUIDANCE. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... UPPER TROUGH CROSSES THE FORECAST AREA FRIDAY. THIS ENERGY IS DEPICTED CURRENTLY ON LATEST WATER VAPOR IMAGES AS A SMALL AND SHEARED...WESTBOUND AREA OF MOISTURE. A MINIMAL AMOUNT OF MOISTURE FROM ATLANTIC LOW WILL ENTRAIN INTO EXITING SYSTEM IN THE CANADIAN MARITIMES ON FRIDAY AFTERNOON. SCATTERED SHOWERS WILL SLOWLY EXIT THE COAST DURING THE DAY. THEREAFTER...STRONG CANADIAN HIGH PRESSURE TO BRING DRY CONDITIONS TO MAINE AND NEW HAMPSHIRE OVER THE WEEKEND WITH CHILLY NIGHTS AND PATCHY FOG DURING THE EARLY MORNING HOURS. ANOTHER COLD FRONT APPEARS AS IT WILL CROSS THE FORECAST AREA LATE ON LABOR DAY. MODEL TRENDS SUGGEST CLOUD AND POP GRIDS FOR MONDAY MAY NEED TO BE MODIFIED UPWARD IN THE NEAR FUTURE. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... SHORT TERM...VFR TODAY EXCEPT FOR LOCAL IFR/LIFR IN PATCHY RIVER VALLEY FOG. AS SHOWER/THUNDERSTORM ACTIVITY APPROACHES THE REGION FROM NORTHWEST TO SOUTHEAST...CONDITIONS WILL DROP TO MVFR/IFR IN ANY SHOWER THUNDERSTORM ACTIVITY TODAY. EXPECT IFR/MVFR CONDITIONS OVERNIGHT IN FOG. LONG TERM...DRIER AIR GRADUALLY FILTERS INTO THE REGION FRIDAY FROM THE NORTH AND WEST. CANADIAN HIGH PRESSURE ALLOWS FOR IMPROVING AVIATION CONDITIONS. VFR EXPECTED ACROSS THE REGION BY LATE FRIDAY WITH A GUSTY NORTHERLY WIND DEVELOPING. && .MARINE... SHORT TERM...WINDS HAVE ALREADY INCREASED THIS MORNING IN RESPONSE TO THE APPROACHING FRONT. C MAN STATIONS ARE ALREADY INDICATING GUSTS TO 20 KNOTS THIS MORNING...AND THIS HAS BEEN INDICATED IN THE UPDATED FORECAST. THE FOG BANK IS STILL FAIRLY FAR AWAY IN THE GULF OF MAINE...SO THE POOR VISIBILITY IN FOG WILL PROBABLY WAIT UNTIL TONIGHT. LOW VISIBILITY IN FOG TONIGHT. IN THE LONG TERM...WINDS BECOME GUSTY FOR A PERIOD FRIDAY NIGHT INTO SATURDAY WITH INCREASING GRADIENT AND COLD AIR ADVECTION ACROSS THE RELATIVELY WARM WATERS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && NEAR TERM...HAYES AVIATION...HAYES MARINE...HAYES
Hazardous weather outlook, Aug 30, 9:50 AM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 950 AM EDT THU AUG 30 2007 MEZ007>009-012>014-NHZ001>007-311400- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN- 950 AM EDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL LATER THIS MORNING INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THIS AFTERNOON. ANZ150-MEZ018>028-NHZ008>010-013-014-311400- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 950 AM EDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT A THUNDERSTORM OR TWO MAY PRODUCE GUSTY WINDS AND SMALL HAIL LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. HAYES
In the hours before
Special weather statement, Aug 30, 10:17 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1017 AM EDT THU AUG 30 2007 NHZ001-301515- NORTHERN COOS- 1017 AM EDT THU AUG 30 2007 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 1115 AM EDT... AT 1017 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 26 MILES WEST OF BRUNSWICK SPRINGS...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BRUNSWICK SPRINGS...NORTH STRATFORD... COLEBROOK...PITTSBURG...MILLSFIELD...DIXVILLE NOTCH... CLARKSVILLE AND ERROL THROUGH 1115 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES
Special weather statement, Aug 30, 10:46 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1046 AM EDT THU AUG 30 2007 MEZ007-008-NHZ001-301545- NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD- 1046 AM EDT THU AUG 30 2007 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...FRANKLIN COUNTY AND COOS COUNTY THROUGH 1145 AM EDT... AT 1046 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED 9 MILES WEST OF COLEBROOK... MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT COLEBROOK...PITTSBURG...CLARKSVILLE...WILSONS MILLS...TIM POND...RANGELEY...OQUOSSOC AND DAVIS THROUGH 1145 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES
Special weather statement, Aug 30, 11:19 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1119 AM EDT THU AUG 30 2007 MEZ007-008-NHZ001-301615- NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD- 1119 AM EDT THU AUG 30 2007 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...FRANKLIN COUNTY AND COOS COUNTY THROUGH 1215 PM EDT... AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES NORTH OF CLARKSVILLE TO 4 MILES NORTH OF DIXVILLE NOTCH...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND DIXVILLE NOTCH...CLARKSVILLE AND COBURN GORE THROUGH 1215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS 45 MPH CAN BE EXPECTED. HAYES
Special weather statement, Aug 30, 11:41 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1141 AM EDT THU AUG 30 2007 MEZ007>009-301645- CENTRAL SOMERSET-NORTHERN FRANKLIN-NORTHERN OXFORD- 1141 AM EDT THU AUG 30 2007 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 1245 PM EDT... AT 1141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 8 MILES NORTHWEST OF DAVIS 9 MILES WEST OF OQUOSSOC...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT DAVIS...OQUOSSOC...TIM POND...EUSTIS...STRATTON...ATTEAN...LONG POND AND JACKMAN THROUGH 1245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT AND VIVID LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES
Special weather statement, Aug 30, 12:12 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1212 PM EDT THU AUG 30 2007 MEZ008-009-301700- CENTRAL SOMERSET-NORTHERN FRANKLIN- 1212 PM EDT THU AUG 30 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 100 PM EDT... AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF FLAGSTAFF LAKE...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT FLAGSTAFF LAKE...CARATUNK...THE FORKS AND LAKE MOXIE THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...VIVID AND FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 55 MPH CAN BE EXPECTED. HAYES/MICHAUD
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:39 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 66 min |
| Aug 30, 3:56 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 64 min |
| Aug 30, 4:39 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec | 66 min |
| Aug 30, 4:56 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 64 min |
| Aug 30, 5:03 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 42 min |
| Aug 30, 5:08 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 52 min |
| Aug 30, 5:10 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 50 min |
| Aug 30, 5:25 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin | 50 min |
| Aug 30, 5:55 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 35 min |
| Aug 30, 6:09 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 36 min |
| Aug 30, 2:47 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 58 min |
| Aug 30, 3:27 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 48 min |
| Aug 30, 3:40 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 65 min |
| Aug 30, 4:55 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 65 min |
| Aug 30, 5:08 PM EDT | Severe Thunderstorm Warning | GYX | Sullivan | 52 min |
| Aug 30, 6:14 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 46 min |
| Aug 30, 6:29 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 46 min |
| Aug 30, 6:35 PM EDT | Severe Thunderstorm Warning | GYX | Sullivan | 40 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.